Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 21, 2014, 8:57 AM CDT for Val Verde County, Texas. It took effect at Jun 21, 2014, 10:48 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2014, 8:57 AM CDT (13:57 UTC)
- In effect from
- Jun 21, 2014, 10:48 AM CDT
- Expired
- Jun 21, 2014, 8:48 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
029
WGUS44 KEWX 211357
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
DEVILS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-220757-
/O.NEW.KEWX.FL.W.0016.140621T1539Z-140622T1508Z/
/JNXT2.2.ER.140621T1539Z.140621T1800Z.140622T0308Z.UU/
857 AM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SATURDAY THE STAGE WAS 4.4 FEET (1.3 METERS).
* FLOOD STAGE IS 8.0 FEET (2.4 METERS).
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE THE FLOOD STAGE
BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 11.2 FEET OR
3.4 METERS BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TONIGHT.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...LOW WATER CROSSINGS AND BRIDGES ALONG
THE DEVILS RIVER AND TRIBUTARIES ARE UNDER SEVERAL FEET OF TURBULENT WATER AND
VERY DANGEROUS. FLOW IS NEAR THE BAKERS CROSSING BRIDGE FLOOR ON HIGHWAY 163
DOWNSTREAM FROM JUNO..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON NOV 17
2004.
$$
TXC465-220757-
/O.NEW.KEWX.FL.W.0017.140621T1548Z-140622T1055Z/
/BKCT2.2.ER.140621T1548Z.140621T1800Z.140621T2255Z.NO/
857 AM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SATURDAY THE STAGE WAS 2.2 FEET (0.7 METERS).
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE THE FLOOD STAGE
BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 9.2 FEET OR
2.8 METERS BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MODERATE LOWLAND FLOODING IS SEVERAL FEET OVER THE
BAKERS CROSSING BRIDGE AT HWY 163. FLOW IS WELL INTO THE FLOOD PLAIN AND VERY
DANGEROUS TO CAMPERS AND RIVER RECREATIONISTS ABOVE JUNO TO LAKE AMISTAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUN 4
1934.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
CAUTHORN RANCH N 3 8 4.4 SAT 08 AM 6.0 5.7 5.4 5.2 4.9
BAKERS CROSSING 4 6 2.2 SAT 08 AM 2.9 2.8 2.7 2.5 2.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
CAUTHORN RANCH N 1 2 1.3 SAT 08 AM 1.8 1.7 1.6 1.6 1.5
BAKERS CROSSING 1 2 0.7 SAT 08 AM 0.9 0.9 0.8 0.8 0.7
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$1 follow-up statement
872
WGUS84 KEWX 220148
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT SAT JUN 21 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO AFFECTING VAL VERDE COUNTY
DEVILS RIVER AT BAKERS CROSSING 19 MILES NORTH OF COMSTOCK AFFECTING
VAL VERDE COUNTY
RIO GRANDE RIVER AT EAGLE PASS AFFECTING MAVERICK COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-220218-
/O.CAN.KEWX.FL.W.0016.000000T0000Z-140622T1508Z/
/JNXT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
848 PM CDT SAT JUN 21 2014
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* AT 8:00 PM SATURDAY THE STAGE WAS 4.4 FEET (1.3 METERS).
* FLOOD STAGE IS 8.0 FEET (2.4 METERS).
* FORECAST...THE RIVER LEVEL WILL REMAIN STEADY AT 4.4 FEET (1.3 METERS). IT HAS
BEEN DETERMINED THAT THE GAGE IS WORKING PROPERLY AND THAT A RISE ABOVE FLOOD
STAGE DID NOT AND WILL NOT OCCUR.
* IMPACT...AT 4.0 FEET...(1.3 METERS)...THERE ARE NO IMPACTS TO LOW WATER CROSSINGS
AND BRIDGES ALONG THE DEVILS RIVER AND TRIBUTARIES.
$$
TXC465-220218-
/O.CAN.KEWX.FL.W.0017.000000T0000Z-140622T1055Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT SAT JUN 21 2014
THE FLOOD WARNING IS CANCELLED FOR THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* AT 8:15 PM SATURDAY THE STAGE WAS 2.3 FEET (0.7 METERS).
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...THE RIVER LEVEL WILL REMAIN STEADY NEAR 2.3 FEET (0.7 METERS). IT HAS
BEEN DETERMINED THAT THE GAGE IS WORKING PROPERLY AND THAT A RISE ABOVE FLOOD
STAGE DID NOT AND WILL NOT OCCUR.
* IMPACT...AT 2.3 FEET (0.7 METERS)...THERE ARE NO IMPACTS TO LOW AREAS OF THE FLOOD
PLAIN.
$$
TXC323-220218-
/O.CAN.KEWX.FL.W.0015.000000T0000Z-140622T0618Z/
/EPPT2.1.ER.140621T1130Z.140621T2000Z.140621T2311Z.UU/
848 PM CDT SAT JUN 21 2014
THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE RIVER AT EAGLE PASS.
* AT 8:15 PM SATURDAY THE STAGE WAS 14.4 FEET (4.4 METERS).
* FLOOD STAGE IS 16.0 FEET (4.9 METERS).
* FELL BELOW FLOOD STAGE AT 6:11 PM SATURDAY.
* FORECAST...THE RIVER LEVEL WILL CONTINUE FALLING AND IS EXPECTED TO FALL TO 4.6 FEET
(1.4 METERS) BY MONDAY MORNING.
* IMPACT...AT 16.0 FEET...(4.9 METERS)...WATER COVERS A SMALL PORTION OF SHELBY
PARK AND THE GOLF COURSE. MINOR LOWLAND FLOODING CAN CUT OFF AND DROWN
LIVESTOCK IN THE RIVER CHANNEL. IRRIGATION PUMPS AND EQUIPMENT ARE DAMAGED IN
THE FLOOD PLAIN. ANY ACTIVITY OR FESTIVITIES IN THE FLOOD PLAIN AT EAGLE PASS
ARE FLOODED.
* IMPACT...AT 13.0 FEET (4.0 METERS)...OVERBANK CONDITIONS OCCUR WITH WATER WELL INTO
THE FLOOD PLAIN THREATENING LIVESTOCK AND IRRIGATION PUMPS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7PM (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
CAUTHORN RANCH N 3 8 4.4 SAT 08 PM 4.4 4.4 4.4 4.4 4.4
BAKERS CROSSING 4 6 2.3 SAT 08 PM 2.3 2.2 2.2 2.2 2.2
EAGLE PASS 9 16 14.4 SAT 08 PM 5.9 3.9 3.5 3.3 3.2
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7PM (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
CAUTHORN RANCH N 1 2 1.3 SAT 08 PM 1.3 1.3 1.3 1.3 1.3
BAKERS CROSSING 1 2 0.7 SAT 08 PM 0.7 0.7 0.7 0.7 0.7
EAGLE PASS 3 5 4.4 SAT 08 PM 1.8 1.2 1.1 1.0 1.0
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
LAT...LON 2878 10059 2879 10048 2819 10015 2819 10027
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:59 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 21, 6:59 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 AM CDT SAT JUN 21 2014 .AVIATION...MORNING IFR TO MVFR CIGS TO GRADUALLY RISE WITH VFR BY OR AFTER 17Z. CONVECTION TO FIRE OVER THE MEXICAN MOUNTAINS AND MOVE INTO THE RIO GRANDE PLANS LATE TODAY INTO THE EVENING. LOW CHANCE TSRA WAS ADDED TO KDRT DUE TO THE CONTINUOUS FAVORABLE CONDITIONS. EASTERN LOCATIONS MIGHT SEE SEA BREEZE SHOWERS BUT CONFIDENCE IS LOW IF ANY OF THESE WORK THEIR WAY TO THE I-35 TERMINALS. MVFR TO RETURN OVERNIGHT AT THE 30 HOUR TAF SITES. SOUTHEAST WIND TO REMAIN LIGHT WITH THE PRESSURE GRADIENT REMAINING WEAK. && .PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUN 21 2014/ SHORT TERM (TODAY THROUGH SUNDAY)... MID TO UPPER LEVEL SHEAR AXIS OVER NRN MEXICO INTO WEST TX WILL CONTINUE TO HOLD A HIGH PRECIPITABLE WATER ENVIRONMENT OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY. ANOTHER ROUND OF EARLY MORNING THUNDERSTORMS ARE MOVING ACROSS THE WESTERN COUNTIES...BUT WITHOUT THE MCV CONCENTRATION THAT PRODUCED THE FLASH FLOOD EVENT EARLY FRIDAY. A FEW DOWNPOURS OF 1 TO 2 INCHES WILL CONTINUE TO KEEP AREA STREAMS NEAR THE RIO GRANDE ABOVE THEIR NORMAL FLOWS...BUT THE PROGRESSIVE UPSTREAM AND NORTHWARD MOTION OF STORMS SHOULD NOT RESULT IN ANY NEW FLOOD WAVES. HIGH FLOWS ALONG THE RIO GRANDE MOVING TOWARD EAGLE PASS SHOULD BE CLOSE TO A CREST THAT IS CLOSE TO MINOR FLOOD STAGE BEFORE RECEDING LATER TODAY. THE HIGH PWAT ENVIRONMENT AND THE CONVECTIVE FOCUS SHOULD SHIFT NORTHWARD TODAY INTO TONIGHT. NAM/GFS MID-LEVEL WIND FORECASTS SUGGEST THE MID-LEVEL SHEAR INCREASING FROM THE NORTH SHOULD PROMOTE CONTINUED CONVECTION INTO THE HILL COUNTRY AS SOME OF THE HIGHER MOISTURE POOLING SHIFTS INTO THAT REGION. WILL KEEP POPS IN THE LOW CHANCE CATEGORY AND NOT MENTION HEAVY RAIN AS MODEL QPFS ARE LOW FROM BOTH THE HI- RES AND SYNOPTIC SCALE MODELS. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... SYNOPTIC MODELS MOVE THE MID-LEVEL SHEAR AXIS EASTWARD ACROSS CENTRAL AND N TX LATE SUNDAY...LEAVING A PERIOD OF STABLE AND DRY WEATHER FOR SUNDAY NIGHT INTO MONDAY. NORTHWEST FLOW OVER THE SOUTHERN PLAINS COULD LEAD TO INSTABILITY AGAIN FROM THE NORTH SUNDAY NIGHT...BUT WILL FAVOR THE MORE STABLE GFS OVER THE UNSTABLE NAM TO KEEP THE MENTION OF RAIN OUT THROUGH DAYTIME MONDAY...BEFORE SHOWING SLIGHT CHANCE POPS MONDAY NIGHT INTO WEDNESDAY. THE UNSTABLE NW FLOW PATTERN CONTINUES INTO MUCH OF NEXT WEEK LEAVING A SHEAR AXIS HUNG OVER EASTERN TX INTO THE NORTHERN GULF LATE IN THE WEEK. WILL SHOW A SLIGHT FAVOR OF THE DRIER GFS OVER THE MORE UNSTABLE ECMWF AND CANADIAN SOLUTIONS FOR LATE NEXT WEEK...BUT SHEAR ALOFT SHOW BY EVEN THE DRIER GFS...ALONG WITH ABOVE NORMAL PWAT VALUES OVER AREAS EAST OF I-35 COULD WARRANT LOW CHANCE POPS FOR THURSDAY INTO SATURDAY. REGARDING TEMPERATURES....WITH ALL THE MOISTURE IN THE ATMOSPHERE AND THE DAY TO DAY UNCERTAINTIES IN WHERE WEAKNESS IN THE RIDGE ALOFT DEVELOP...WILL KEEP WITH A BLEND OF MODEL GUIDANCES THROUGH THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 74 90 74 92 / 20 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 92 73 91 73 93 / 20 20 20 10 10 NEW BRAUNFELS MUNI AIRPORT 92 73 92 73 94 / 20 20 20 10 10 BURNET MUNI AIRPORT 88 72 88 72 90 / 20 30 20 10 10 DEL RIO INTL AIRPORT 90 74 93 74 96 / 30 30 10 10 - GEORGETOWN MUNI AIRPORT 90 73 89 73 92 / 20 20 20 10 10 HONDO MUNI AIRPORT 92 73 93 73 94 / 20 20 10 10 - SAN MARCOS MUNI AIRPORT 91 73 90 73 92 / 20 20 20 10 10 LA GRANGE - FAYETTE REGIONAL 91 76 91 75 92 / 20 10 20 10 10 SAN ANTONIO INTL AIRPORT 91 75 92 75 93 / 20 20 20 10 - STINSON MUNI AIRPORT 93 75 94 75 95 / 20 20 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...99 SYNOPTIC/GRIDS...18
Hazardous weather outlook, Jun 21, 6:02 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 602 AM CDT SAT JUN 21 2014 TXZ183-184-202-217-221115- VAL VERDE-EDWARDS-KINNEY-MAVERICK- 602 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LATE AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE IF THE HEAVY RAIN FALLS OVER AREAS WHERE SOILS ARE SATURATED FROM PREVIOUS RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TXZ171>173-185>194-203>209-218>225-228-221115- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 602 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:32 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| Jun 21, 5:46 AM CDT | River Flood Warning | EWX | Maverick | 15 hr |
| Jun 21, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 21, 11:32 AM CDT | Areal Flood Advisory | EWX | Maverick | 6 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.